South Dakota, 2025Hail and Damaging Winds in South Dakota, August 16, 2025
August 16, 2025 · NWS FSD · 31 events in 12 counties and zones
A weak wave lifting out of the central Rockies aided in the initiation of a forward propagating Mesoscale Convective System from the lee of the Black Hills southward into the Nebraska Panhandle. With abundant MUCAPE up to nearly 4000 J/kg and DCAPE up to 1500 J/kg, but deep-layer shear only around 20-25 knots, storms retained a somewhat outflow dominant character while on an east-northeast trek.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak wave lifting out of the central Rockies aided in the initiation of a forward propagating Mesoscale Convective System from the lee of the Black Hills southward into the Nebraska Panhandle. With abundant MUCAPE up to nearly 4000 J/kg and DCAPE up to 1500 J/kg, but deep-layer shear only around 20-25 knots, storms retained a somewhat outflow dominant character while on an east-northeast trek. Winds were generally from 60 to 80 mph with significant damage to trees and a few structures along the track of the system north of Interstate 90 into southwest Minnesota. Around 600 customers were without power across Jerauld, Sanborn and Kingsbury Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Aug 15, 9:44 PM CST, 3 hours 8 minutes earlier. Its key messages:
- Persistent, but uncertain thunderstorm risks continue through the upcoming weekend. Extreme instability and weak to moderate shear support the potential for severe weather and heavy rain each day, however placement and timing remain uncertain.
- A cluster of storms moves toward central South Dakota after midnight tonight, tracking east northeast through the Tri- State area. 50 to 70 mph winds and ping pong ball size hail will be possible through daybreak.
- Hot and humid Saturday, especially near and south of I-90. A heat advisory will be in effect for this area.
- Conditional severe weather risks Saturday night. Extreme instability but likely capped with the better chances near and north of highway 14. Ping Pong ball sized hail, wind gusts to 75 mph and very heavy rain are possible if storms can develop.
- Shower and thunderstorm threats continue Sunday into Monday with some heavy rain and severe potential again Sunday night.
Area forecast discussion, Aug 15, 9:44 PM CST, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
1044 PM CDT Fri Aug 15 2025
.KEY MESSAGES...
- Persistent, but uncertain thunderstorm risks continue through
the upcoming weekend. Extreme instability and weak to moderate
shear support the potential for severe weather and heavy rain
each day, however placement and timing remain uncertain.
- A cluster of storms moves toward central South Dakota after
midnight tonight, tracking east northeast through the Tri-
State area. 50 to 70 mph winds and ping pong ball size hail
will be possible through daybreak.
- Hot and humid Saturday, especially near and south of I-90. A
heat advisory will be in effect for this area.
- Conditional severe weather risks Saturday night. Extreme
instability but likely capped with the better chances near and
north of highway 14. Ping Pong ball sized hail, wind gusts to
75 mph and very heavy rain are possible if storms can
develop.
- Shower and thunderstorm threats continue Sunday into Monday
with some heavy rain and severe potential again Sunday night.
&&
.UPDATE...
Issued at 712 PM CDT Fri Aug 15 2025
Greatest forecast concerns through the upcoming 12 hours remain
focused on convective risks after dark and into Saturday
morning. Latest HRRR/RAP all remain very consistent developing a
forward propagating MCS out of convection currently developing
over the Nebraska Panhandle and Black Hills region. This
convection will be driven east northeast by a minor shortwave
ejecting out of the Central Rockies this evening.
HRRR/RAP and a few of the other 18Z model runs are strongly
hinting at organization taking place as storms reach central
South Dakota by midnight-1am, with this activity tracking
towards western Minnesota after 3-4am. Storms are expected to
track along a subtle low-lvl boundary through a highly unstable
airmass of MUCAPE AOA 3000-4000+ J/KG. Primary line of concern
remains along and north of an axis from Lake Andes to Sioux
Falls to Windom.
As far as hazards are concerned, wind continues to appear the
greatest risks with the combination of high CAPE but also 1500
J/KG DCAPE. The biggest question mark is how balance storms may
remain as overall effective shear is only around 20 to 25 knots.
Boundary layer stabilization given the time of night may also
lead to more sporadic strong gusts. Hail may be a secondary
risk given forward propagation of the system and weaker shear.
Some soundings are also suggesting a low-end TOR risk through
the James River valley as 0-2km shear vectors are nearly
perpendicular to general storm motion, with an uptick in 0-1km
helicity as the LLJ increases. These risks seem to be backed up
by the latest SSCRAM+HRRR guidance which place a much higher
focus on wind risk than hail.
Have pushed PoPs significantly upwards across the northern half
of the CWA and also added severe potential wording to the
gridded database. Continue to monitor for potential watches
later tonight should development begin to take place west of the
CWA.
&&
.DISCUSSION...
Issued at 232 PM CDT Fri Aug 15 2025
A quick moving wave will exit the area this afternoon with the next
wave expected to move into central SD later tonight into the
overnight hours. Scattered showers and isolated thunderstorms will be
possible in far southeast SD, northeast NE and northwest IA into
early evening. Between these two waves afternoon heating does not
appear to provide enough oomph to bust through the low level capping
inversion, so mainly dry conditions are expected through the evening
in terms of stronger storm potential. As this next wave moves into
central SD, there are some mixed results from the models. There does
appear to be plenty of instability, elevated CAPE about 2000-3000
J/kg, a freezing level around 13 kft with weaker shear and a
potentially dry sub cloud layer. So the main threats would likely be
wind and heavy rainfall with this threat more likely near and west
of the James and north of I-90, possibly into southwest MN late
tonight into Saturday morning.
Much of the heavy rain and severe weather potential will be
determined by the previous days activity and Saturday night into
Sunday morning shows these concerns. If the activity that develops
tonight in central and northeast SD is aggressive enough tonight,
then the low level boundary will slide farther southward on Saturday
morning. If the convection is somewhat non-existent like the 12z Nam
suggests (which is not expected) tonight, then the lower level
boundary will be farther north and thus the Saturday night into
Sunday activity will also be farther north. So, this will obviously
be a trend to monitor the next 24-48 hours as the convective
potential is highly variable based off of the previous hours or
periods weather.
If storms can develop on Saturday evening into the overnight CAPE is
substantial, right around 5000 J/kg so heavy rain and severe weather
are likely if development occurs. Wind gusts to 75 mph and very
heavy rain would be the main threats, but some large hail with
initial development would also be possible. The higher threats
should be north of I-90.
Sunday into Sunday night should see continued thunderstorm chances
with an environment that supports strong updrafts which could result
in heavy rain and severe weather. As stated earlier, much of what
develops will depend upon what happens on Saturday and Saturday
night.
Monday begins to see the deeper instability drift out of the area
and chances for showers and thunderstorms will diminish through the
day. Still very warm and humid with heat indices in the 90s.
Upper level ridging builds over the Rockies Tuesday into Wednesday
leaving the area in weak northerly flow aloft. This will bring lower
chances for showers and thunderstorms with seasonally warm
temperatures in the 80s. Still may see some lingering humidity.
Wednesday into Friday will see low pressure develop across southern
Canada which should increase the northwest flow between it and the
ridge of high pressure over the Rockies. This should enhance the
cooler flow into the area and could bring some below normal
conditions Friday into next weekend. We may see a front settle
through on Thursday which would bring a chance for showers and
thunderstorms.
&&
.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1042 PM CDT Fri Aug 15 2025
Scattered high MVFR to VFR ceilings will persist into the early
overnight hours, with some more persistent stratus near or north
of Highway 14.
We'll see a cluster of storms already ongoing continue to track
east through the Tri-State area after midnight and through
daybreak. Latest short term guidance continues to take the main
line of storm north of I-90, with some focus near Highway 14.
Straight line winds will be possible with this line of
convection.
Saturday remains more uncertain with an increased likelihood of
lingering showers and isolated thunderstorms into the morning
and perhaps even afternoon hour north of I-90. Placement and
coverage remains too uncertain to indicate at this time.
One other thing to watch would be a convective outflow boundary
that will push south in the morning, pushing surface winds to
the north or northeast through mid-day.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Heat Advisory from noon to 8 PM CDT Saturday for SDZ050-
057>071.
MN...Heat Advisory from noon to 8 PM CDT Saturday for MNZ089-090-
098.
IA...Heat Advisory from noon to 8 PM CDT Saturday for IAZ001>003-
012>014-020>022-031-032.
NE...Heat Advisory from noon to 8 PM CDT Saturday for NEZ013-014.
&&
UPDATE...Dux
DISCUSSION...08
AVIATION...DuxHazardous weather outlook, Aug 15, 3:40 PM CST, 9 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
440 PM CDT Fri Aug 15 2025
IAZ001>003-012>014-020>022-031-032-MNZ089-090-NEZ013-014-SDZ067-
069>071-162145-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Nobles-Jackson-Dixon-Dakota-Lincoln-Yankton-
Union-
440 PM CDT Fri Aug 15 2025
This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, southwest Minnesota, northeast Nebraska and southeast South
Dakota.
.DAY ONE...Tonight.
Isolated thunderstorms will continue into early evening with low
severe weather risks. Isolated to scattered thunderstorms may form
after dark. These storms could bring risks of half dollar size hail
and 60 mph winds. Locally heavy rainfall may also be possible,
however confidence on development remains low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Heat index values between 95 and 105 degrees are expected Saturday
afternoon.
Thunderstorm risks will remain possible Saturday and Sunday, focused
mostly in the evening and overnight hours. A few storms may be
capable of large hail and damaging winds. Continue to monitor for
forecast and thunderstorm risk changes.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MNZ071-072-080-081-097-098-SDZ038>040-050-052>066-068-162145-
Lincoln-Lyon-Murray-Cottonwood-Pipestone-Rock-Beadle-Kingsbury-
Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-
Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-
Turner-Bon Homme-
440 PM CDT Fri Aug 15 2025
This Hazardous Weather Outlook is for southwest Minnesota, central
South Dakota, east central South Dakota, south central South Dakota
and southeast South Dakota.
.DAY ONE...Tonight.
Heat index values between 95 and 100 degrees will continue into this
evening.
An area of thunderstorms is expected to develop over the western
Dakotas and Nebraska and move northeast late this evening but more
likely after midnight. These storms, if they remain organized, may
bring a risk for straight line winds of 70 mph and golf ball size
hail. Greatest risks will be along and northeast of a line From Lake
Andes to Sioux Falls and Windom.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Heat index values between 95 and 105 degrees are expected Saturday
afternoon.
Thunderstorm risks will remain possible Saturday and Sunday, focused
mostly in the evening and overnight hours. A few storms may be
capable of large hail and damaging winds. Continue to monitor for
forecast and thunderstorm risk changes.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed after 10pm in areas along and
northwest of a line from Lake Andes to Sioux Falls to Windom, with
the greatest thunderstorm risks after midnight through 5am.
Thunderstorm Wind, Gregory
- When
- August 16, 12:52 AM CST to 12:54 AM CST
- Where
- Gregory County, 2.12 mi ENE of Dixon
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 43.390, -99.440
Thunderstorm wind gusts were measured by a Road Weather Information System sensor 2 miles east of Dixon.
Thunderstorm Wind, Gregory
- When
- August 16, 12:55 AM CST to 12:58 AM CST
- Where
- Gregory County, 5.88 mi NNE of Dixon
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.460, -99.440
Thunderstorm wind gusts were measured by South Dakota Mesonet station GRMS2 Gregory 16N.
Thunderstorm Wind, Brule
- When
- August 16, 1:02 AM CST to 1:06 AM CST
- Where
- Brule County, 1.38 mi N of Chamberlain Arpt
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Public
- Coordinates
- 43.820, -99.320
Thunderstorm wind gusts were measured by a personal weather station 1 mile north of Chamberlain.
Hail, Jerauld
- When
- August 16, 1:05 AM CST to 1:08 AM CST
- Where
- Jerauld County, 0.5 mi E of Wessington Spgs
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 44.080, -98.560
While most hailstones were smaller, a few were up to golf ball size.
Thunderstorm Wind, Brule
- When
- August 16, 1:12 AM CST to 1:15 AM CST
- Where
- Brule County, 3.49 mi W of (9v9)chamberlain Arp
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Public
- Coordinates
- 43.770, -99.390
Thunderstorm wind gusts were measured by a personal weather station 4 miles southwest of Chamberlain.
Thunderstorm Wind, Brule
- When
- August 16, 1:15 AM CST to 1:17 AM CST
- Where
- Brule County, (9v9)chamberlain Arp
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.770, -99.320
Thunderstorm wind gusts were measured by ASOS station K9V9 at the Chamberlain Municipal Airport.
Thunderstorm Wind, Brule
- When
- August 16, 1:18 AM CST to 1:21 AM CST
- Where
- Brule County, 2.07 mi S of Kimball
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Public
- Coordinates
- 43.720, -98.950
Thunderstorm wind gusts were measured by a personal weather station 2 miles south of Kimball.
Thunderstorm Wind, Brule
- When
- August 16, 1:19 AM CST to 1:22 AM CST
- Where
- Brule County, 0.5 mi W of Kimball
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.750, -98.960
Thunderstorm winds downed numerous large branches of 8 to 10 inches diameter.
Thunderstorm Wind, Brule
- When
- August 16, 1:19 AM CST to 1:40 AM CST
- Where
- Brule County, 0.85 mi SW of Kimball
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 43.740, -98.960
An extended period of thunderstorm severe wind gusts were measured by a Road Weather Information System sensor at Kimball.
Thunderstorm Wind, Jerauld
- When
- August 16, 1:25 AM CST to 1:29 AM CST
- Where
- Jerauld County, 8.7 mi WNW of Crow Lake
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.980, -98.900
The second floor of a hunting lodge was blown apart from thunderstorm winds.
Thunderstorm Wind, Aurora
- When
- August 16, 1:30 AM CST to 1:34 AM CST
- Where
- Aurora County, 0.5 mi E of White Lake
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.730, -98.710
A full-sized tree with an estimated diameter of at least 16 inches was broken in half. Some minor building damage occurred from the thunderstorm wind gusts.
Thunderstorm Wind, Aurora
- When
- August 16, 1:30 AM CST to 1:45 AM CST
- Where
- Aurora County, 1.5 mi E of White Lake
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.730, -98.690
An extended period of thunderstorm severe wind gusts were measured by South Dakota Mesonet station WTES2 White Lake.
Thunderstorm Wind, Brule
- When
- August 16, 1:30 AM CST to 1:40 AM CST
- Where
- Brule County, 3.45 mi N of Lyonville
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Public
- Coordinates
- 43.920, -98.970
Thunderstorm wind gusts were measured by a personal weather station 12 miles north of Kimball.
Thunderstorm Wind, Brule
- When
- August 16, 1:33 AM CST to 1:42 AM CST
- Where
- Brule County, 2.07 mi S of Kimball
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Public
- Coordinates
- 43.720, -98.950
Thunderstorm wind gusts were measured by a personal weather station 2 miles south of Kimball.
Thunderstorm Wind, Aurora
- When
- August 16, 1:34 AM CST to 1:40 AM CST
- Where
- Aurora County, 5.04 mi W of Plankinton
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 43.710, -98.580
Thunderstorm wind gusts were measured by a Road Weather Information System sensor 5 miles west of Plankinton.
Thunderstorm Wind, Aurora
- When
- August 16, 1:43 AM CST to 1:50 AM CST
- Where
- Aurora County, 2.56 mi NE of Plankinton
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Public
- Coordinates
- 43.750, -98.450
Thunderstorm wind gusts were measured by a personal weather station 3 miles northeast of Plankinton.
Thunderstorm Wind, Jerauld
- When
- August 16, 1:51 AM CST to 1:56 AM CST
- Where
- Jerauld County, 1.49 mi W of Lane
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 44.070, -98.450
Thunderstorm wind gusts were measured by a Road Weather Information System sensor 1 mile west of Lane.
Thunderstorm Wind, Sanborn
- When
- August 16, 2:00 AM CST to 2:12 AM CST
- Where
- Sanborn County, 1 mi E of Letcher
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.900, -98.110
A several minute period of thunderstorm severe wind gusts was measured by South Dakota Mesonet station LCMS2 Letcher 2ENE.
Thunderstorm Wind, Jerauld
- When
- August 16, 2:06 AM CST to 2:21 AM CST
- Where
- Jerauld County, 1.49 mi W of Lane
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.070, -98.450
An extended period of thunderstorm severe wind gusts was measured by a Road Weather Information System sensor 1 mile west of Lane.
Thunderstorm Wind, Davison
- When
- August 16, 2:08 AM CST to 2:11 AM CST
- Where
- Davison County, 0.5 mi W of (Mhe)mitchell Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.770, -98.040
Thunderstorm wind gusts were measured by ASOS station KMHE at the Mitchell Municipal Airport.
Thunderstorm Wind, Aurora
- When
- August 16, 2:08 AM CST to 2:17 AM CST
- Where
- Aurora County, 5.04 mi W of Plankinton
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 43.710, -98.580
A second distinct period of severe thunderstorm wind gusts were measured by a Road Weather Information System sensor 5 miles west of Plankinton.
Thunderstorm Wind, Hanson
- When
- August 16, 2:14 AM CST to 2:17 AM CST
- Where
- Hanson County, Fulton
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.730, -97.820
Large tree branches from 6 to 8 inches in diameter were broken by thunderstorm wind gusts.
Thunderstorm Wind, Beadle
- When
- August 16, 2:15 AM CST to 2:19 AM CST
- Where
- Beadle County, 0.69 mi N of (Hon)huron Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 44.390, -98.230
Thunderstorm wind gusts were measured by ASOS station KHON at the Huron Regional Airport.
Thunderstorm Wind, Miner
- When
- August 16, 2:34 AM CST to 2:37 AM CST
- Where
- Miner County, 1.21 mi SW of Howard
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 44.010, -97.550
Thunderstorm wind gusts were measured by a Road Weather Information System sensor 1 mile west of Howard.
Thunderstorm Wind, Kingsbury
- When
- August 16, 2:35 AM CST to 2:40 AM CST
- Where
- Kingsbury County, 0.69 mi N of De Smet
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.390, -97.550
Thunderstorm wind gusts caused extensive tree damage throughout the De Smet city limits, but no structural damage.
Thunderstorm Wind, Kingsbury
- When
- August 16, 2:43 AM CST to 2:47 AM CST
- Where
- Kingsbury County, 1.84 mi E of Eiwin
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.484, -97.393
Thunderstorm wind gusts snapped a tree about halfway up which fell onto powerlines across 200th Street just west of 441st Avenue.
Thunderstorm Wind, Kingsbury
- When
- August 16, 2:57 AM CST to 3:00 AM CST
- Where
- Kingsbury County, 4.84 mi S of Arlington
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 44.300, -97.130
Thunderstorm wind gusts were measured by a Road Weather Information System sensor 4 miles south of Arlington.
Thunderstorm Wind, Brookings
- When
- August 16, 3:04 AM CST to 3:07 AM CST
- Where
- Brookings County, 0.58 mi NW of Volga
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 44.326, -96.928
Thunderstorms knocked over a couple of light poles near U.S. Highway 14 in Volga.
Thunderstorm Wind, Brookings
- When
- August 16, 3:04 AM CST to 3:07 AM CST
- Where
- Brookings County, Volga
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 44.320, -96.920
Several 4 to 5 inch diameter tree limbs were downed by thunderstorm wind gusts.
Thunderstorm Wind, Moody
- When
- August 16, 3:14 AM CST to 3:18 AM CST
- Where
- Moody County, 11.29 mi NNW of Sioux Falls Jct
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 44.150, -96.760
Thunderstorm wind gusts were measured by a Road Weather Information System sensor 13 miles west of Ward.
Thunderstorm Wind, Brookings
- When
- August 16, 3:15 AM CST to 3:19 AM CST
- Where
- Brookings County, 0.49 mi W of Aurora
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.280, -96.690
Thunderstorm wind gusts blew numerous items off a deck.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Indiana, August 16 to 17, 20251 injured · $308,000 · 56 kt wind · 9 events
- Excessive Heat and Heat in Mississippi, August 16 to 19, 202588 events
- Hail and Damaging Winds in Illinois, August 16, 2025$5,000 · 1.5 in hail · 85 events
- Excessive Heat and Heat in Tennessee, August 16 to 19, 202584 events
- Flash Flood and Debris Flow in Puerto Rico, August 16 to 18, 2025$104,000 · 33 events
- Flash Flood and Hail in Wisconsin, August 16 to 17, 2025$239,000 · 1.75 in hail · 8 events
- Hail and Damaging Winds in Wisconsin, August 16, 2025$42,000 · 2 in hail · 24 events
- Excessive Heat and Heat in Arkansas, August 16 to 19, 202540 events
- Damaging Wind in Tennessee, August 16, 2025$50,000 · 65 kt wind · 1 event
- Flash Flooding and Heavy Rain in Minnesota, August 16 to 18, 202521 events
- Flash Flooding and Damaging Wind in South Carolina, August 16, 2025$1,000 · 20 events
- Tornado and Damaging Winds in South Dakota, August 16, 2025EF0 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1290598, 1290599, 1290602, 1290575, 1290603, 1290606, 1290612, 1290576, 1290610, 1290584, 1290591, 1290613, 1290614, 1290615, 1290616, 1290617, 1290618, 1290619, 1290620, 1290625, 1290668, 1290595, 1290622, 1290626, 1290644, 1290650, 1290629, 1290655, 1290657, 1290632, 1290636.